Increased periocular pigmentation with ocular hypotensive lipid use in African Americans.

Published

Journal Article

PURPOSE: To report increased eyelid pigmentation as an adverse side effect associated with topical ocular hypotensive lipids in African Americans. DESIGN: Interventional case series. METHODS: Two African-American patients with open-angle glaucoma are described in whom increased eyelid pigmentation developed 1 month to 5 months after beginning treatment with either latanoprost or bimatoprost. RESULTS: Latanoprost was discontinued in an African-American patient, and pigmentation gradually diminished by 3 months after cessation of latanoprost. Increased eyelid pigmentation and increased eyelash length were noted in another African-American patient after just 4 weeks on bimatoprost. CONCLUSIONS: An increase in eyelid pigmentation and eyelash growth is a possible complication of topical ocular hypotensive lipid therapy, even in African-American patients. The changes seems to present earlier after bimatoprost treatment then after latanoprost treatment. Cessation of these medications may lead to loss of induced pigmentation.

Full Text

Duke Authors

Cited Authors

  • Herndon, LW; Robert D Williams, ; Wand, M; Asrani, S

Published Date

  • May 2003

Published In

Volume / Issue

  • 135 / 5

Start / End Page

  • 713 - 715

PubMed ID

  • 12719085

Pubmed Central ID

  • 12719085

Electronic International Standard Serial Number (EISSN)

  • 1879-1891

International Standard Serial Number (ISSN)

  • 0002-9394

Digital Object Identifier (DOI)

  • 10.1016/s0002-9394(02)02146-3

Language

  • eng